MAUDE Adverse Event Report: MEDLINE INDUSTRIES, INC. RAYTEC GAUZE BASIN SET ; GAUZE/SPONGE, NONRESORBABLE FOR EXTERNAL USE ONLY

MEDLINE INDUSTRIES, INC. RAYTEC GAUZE BASIN SET ; GAUZE/SPONGE, NONRESORBABLE FOR EXTERNAL USE ONLY
Catalog Number DYNJ38849D
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/14/2019
Type of Reportable Event Serious Injury
Event or Problem Description
During a hydrocelectomy/spermatocelectomy, the surgeon was using a raytec sponge, it shredded and a long piece separated from the sponge and was found later in the wound.Removed before closure.

Brand Name
RAYTEC GAUZE BASIN SET
Common Device Name
GAUZE/SPONGE, NONRESORBABLE FOR EXTERNAL USE ONLY
Manufacturer (Section D)
MEDLINE INDUSTRIES, INC.
norfield IL 60093
MDR Report Key8270892
Report NumberMW5083299
Device Sequence Number1617090
Product Code GDY
UDI-Device Identifier10889942966998
UDI-Public1088994 2966998
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ38849D
Device Lot Number18JB1801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight96